Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Orthostatic hypotension with headache,dizziness and nausea

Hi, my name is , my mom is . She is 60 years old. She is suffering from orthostatic hypotension . Lots of headaches, dizziness , nausea , etc.. Are there any medications or supplements she can take to help prevent these spells from happening? She is also doing some vestibular therapy with her P.T. But yeah, I am very worried about her and I feel so bad because i don t know what to do. I feel helpless. If you have any ideas, please share! Thanks,
Asked On : Mon, 16 Apr 2012
Answers:  3 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Sexologist 's  Response
Hello Bob,
Welcome here on hcm.
First of all you get your mother general physical checkup done with routine investigations for the age needed.
You must keep a track record of your mother BP by an automatic BP recording machine doing by yourself.
Whenever you feel she has BP less than 120/70 than you must supplement her with extra table salt via water.
So that when she gets hypotension she must not get it in severity.
She has to give her body more time to adjust a postural rise of body it mean whenever she rises from low body posture to higher one it should be as gradual as possible.
She should avoid sitting on the floor even in bathroom.
She should use a chair for bathing.
There must be some supporting structure so that she can rise with the help of them gradually.
She should take more proteins in her diet.
If she wants to rise from a chair she must bend first and bring the head at lower label than rise his buttocks and make her lower limb straight than gradually raise her head to full height gradually as gradual as she need by her experience.
Good luck.
Answered: Sun, 22 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

Sexologist Dr. Vijai Laxmi Agarwal's  Response
Hello Bmc,
Welcome here on hcm.
This condition usually happen in a normally hypotensive patient.
The condition aggravates when there is sudden change of posture from lower gravitation to high gravitation level.
So my advice is to rise gradually from any position to any position of body.
Second if your mother is hypotensive than give high table salt in meal so as to maintain a good level of BP.
Thanks
Answered: Thu, 26 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

HIV AIDS Specialist Dr. (Prof). Ram's  Response
ORTHOSTATIC HYPERTENSION IS A NORMAL PHENOMENA,RECEPTORS OF YOUR MOTHER ARE MORE SENSITIVE,THAT IS WHY SHE IS FEELING IT MORE,VESTIBULAR THERAPY IS GOOD BESIDE THIS TELL HER TO STAND OR SIT FROM LYING POSITION VERY SLOWLY AND WHILE SQUATTING FOR BATHROOM SHE NEEDS GRADUAL ERECTION WITH SUPPORT ON WALL BY SIDE SOTHAT SHE DOESNOT FALL.REGULAR EXCERSIE AND PRANAYAM MAY BE HELPFUL.
Answered: Mon, 16 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor